MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G50227
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a balloon dilation of the "left pyelo-ureteral schedule", an advance 18 lp low profile balloon catheter separated.The balloon was advanced over another manufacturer's guidewire and through another manufacturer's cystoscope through the urethra.Another manufacturer's catheter was used for contrast introduction.The balloon was inflated in the left skyle-ureteral junction to fourteen atmospheres one time for three minutes.Once the balloon was completely deflated and returned to ambient pressure, a counterclockwise rotation was used to remove the balloon while maintaining negative pressure.The removal was controlled with microscopy (x-ray).Upon reaching the uretero-vesical junction, the user encountered problems/difficulty with removal.The user made negative pressure with the nanometer and turned the balloon.The cystoscope was removed from the patient, followed by the balloon catheter."force" was used to remove the balloon and once removed, the balloon catheter was broken.The cystoscope was reinserted, and remains of the balloon were found.The remains were successfully removed with forceps/tweezers.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
E1: customer name and address = address line 2: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a balloon dilation of the "left pyelo-ureteral schedule", an advance 18 lp low profile balloon catheter separated.The balloon was advanced over another manufacturer's guidewire and through another manufacturer's cystoscope through the urethra.Another manufacturer's catheter was used for contrast introduction.The balloon was inflated in the left skyle-ureteral junction to fourteen atmospheres one time for three minutes.Once the balloon was completely deflated and returned to ambient pressure, a counterclockwise rotation was used to remove the balloon while maintaining negative pressure.The removal was controlled with microscopy (x-ray).Upon reaching the uretero-vesical junction, the user encountered problems/difficulty with removal.The user made negative pressure with the nanometer and turned the balloon.The cystoscope was removed from the patient, followed by the balloon catheter."force" was used to remove the balloon and once removed, the balloon catheter was broken.The cystoscope was reinserted, and remains of the balloon were found.The remains were successfully removed with forceps/tweezers.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Corrected information: d4 investigation evaluation: reviews of the complaint history, device history record (dhr), drawing, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿the advance 18lp low-profile pta balloon dilatation catheter has been designed for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries including internal iliac, renal, popliteal, infrapoptiteal, femoral, iliofemoral, as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that off-label use contributed to this event.The ifu states that the pta balloon dilatation catheter has been designed for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries including internal iliac, renal, popliteal, infrapoptiteal, femoral, iliofemoral, as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.Use of this catheter in the ureter is not listed in the product ifu.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19575903
Report Number1820334-2024-00834
Device Sequence Number11776418
Product Code DQY
UDI-Device Identifier10827002502274
UDI-Public(01)10827002502274(17)270223(10)15913669
Combination Product (Y/N)N
PMA/510(K) Number
K073378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50227
Device Catalogue NumberPTA4-18-80-4-4
Device Lot Number15913669
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4F OPTIMED VARIOTIP URETERAL CATHETER.; BOSTON 0.018 GLIDELINE.; STORZ 6FR CYSTOSCOPE.
Patient Age8 MO
Patient SexFemale
Patient Weight10 KG